Open Access
April 2007 Resolvable designs with large blocks
J. P. Morgan, Brian H. Reck
Ann. Statist. 35(2): 747-771 (April 2007). DOI: 10.1214/009053606000001253


Resolvable designs with two blocks per replicate are studied from an optimality perspective. Because in practice the number of replicates is typically less than the number of treatments, arguments can be based on the dual of the information matrix and consequently given in terms of block concurrences. Equalizing block concurrences for given block sizes is often, but not always, the best strategy. Sufficient conditions are established for various strong optimalities and a detailed study of E-optimality is offered, including a characterization of the E-optimal class. Optimal designs are found to correspond to balanced arrays and an affine-like generalization.


Download Citation

J. P. Morgan. Brian H. Reck. "Resolvable designs with large blocks." Ann. Statist. 35 (2) 747 - 771, April 2007.


Published: April 2007
First available in Project Euclid: 5 July 2007

zbMATH: 1117.62075
MathSciNet: MR2336867
Digital Object Identifier: 10.1214/009053606000001253

Primary: 62K05
Secondary: 05B05 , 62K10

Keywords: balanced array , dual design , optimal design , Resolvable block design

Rights: Copyright © 2007 Institute of Mathematical Statistics

Vol.35 • No. 2 • April 2007
Back to Top